MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25670
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations, "the radiopaque markers came off the solus stent during insertion.The physician left the stent in place and the markers fell inside the stomach.The physician sprayed the introducer with silicone before hand.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to mfr site as follows: importer site contact and address: (b)(6).(b)(4).Additional information 21 feb 2018; 1.Did the physician place the stent in the biliary duct to drain into the duodenum or was the stent placed somewhere else to drain into the stomach? ¿i was doing a transgastric pseudocyst drainage.¿ 2.Could you confirm what model and make of echo endoscope was used? ¿the scope was a pentax eg-3870utk 3.8.¿ lab evaluation: the complaint device was not returned to cirl for evaluation.This complaint is confirmed based on customer testimony.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the bands came off as a result of the user choosing to drain through the stomach rather than through the biliary duct using the duodenal approach (trans-sphincter).This is considered to be 'off- label use'.Insertion of the stent through the stomach wall would be a more restricted route compared to placement in the biliary duct.This may have forced the bands down the stent and thus fall into the stomach.Ifu review: it may be noted that according to the instructions for use, ifu0100-1, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the intended use section of the ifu; this device is used to drain obstructed biliary ducts." however, in this case the device was used for trans- gastric drainage of a pseudocyst.Fqc/ prd review: prior to distribution, all zss devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the zss device of lot: c1361038 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot#: c1361038; upon review of complaints this failure mode has not occurred previously with this lot#: c1361038.Summary: this complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: 3005580113.Additional information 21 feb 2018; 1.Did the physician place the stent in the biliary duct to drain into the duodenum or was the stent placed somewhere else to drain into the stomach? ¿i was doing a transgastric pseudocyst drainage.¿ 2.Could you confirm what model and make of echo endoscope was used? ¿the scope was a pentax eg-3870utk 3.8.¿ lab evaluation: the complaint device was not returned to cirl for evaluation.This complaint is confirmed based on customer testimony.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the bands came off as a result of the user choosing to drain through the stomach rather than through the biliary duct using the duodenal approach (trans-sphincter).This is considered to be 'off- label use'.Insertion of the stent through the stomach wall would be a more restricted route compared to placement in the biliary duct.This may have forced the bands down the stent and thus fall into the stomach.Ifu review: it may be noted that according to the instructions for use, ifu0100-1, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the intended use section of the ifu; this device is used to drain obstructed biliary ducts." however, in this case the device was used for trans- gastric drainage of a pseudocyst.Fqc/ prd review: prior to distribution, all zss devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the zss device of lot c1361038 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1361038; upon review of complaints this failure mode has not occurred previously with this lot # c1361038.Summary: this complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.H3 other text : cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Importer site establishment registration number: 3005580113 additional information 21 feb 2018; 1.Did the physician place the stent in the biliary duct to drain into the duodenum or was the stent placed somewhere else to drain into the stomach? ¿i was doing a transgastric pseudocyst drainage.¿ 2.Could you confirm what model and make of echo endoscope was used? ¿the scope was a pentax eg-3870utk 3.8.¿ lab evaluation: the complaint device was not returned to cirl for evaluation.This complaint is confirmed based on customer testimony.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the bands came off as a result of the user choosing to drain through the stomach rather than through the biliary duct using the duodenal approach (trans-sphincter).This is considered to be 'off- label use'.Insertion of the stent through the stomach wall would be a more restricted route compared to placement in the biliary duct.This may have forced the bands down the stent and thus fall into the stomach.Ifu review: it may be noted that according to the instructions for use, ifu0100-1, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the intended use section of the ifu; this device is used to drain obstructed biliary ducts." however, in this case the device was used for trans- gastric drainage of a pseudocyst.Fqc/ prd review: prior to distribution, all zss devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for the zss device of lot c1361038 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1361038; upon review of complaints this failure mode has not occurred previously with this lot # c1361038.Summary: this complaint is confirmed based on customer testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This mdr is being submitted as a correction, based on additional information and clinical input received there was no harm to the patient.This report has been re-categorized as a malfunction report only.Confirmation was received that the markers fell into the stomach and were excreted from the body naturally.Clinical input was received (b)(6) 2018: would you be able to give your clinical input on the potential harm to the patient by excreting the radiopaque markers? there is no harm if the markers were expelled naturally.As reported to customer relations, "the radiopaque markers came off the solus stent during insertion.The physician left the stent in place and the markers fell inside the stomach.The physician sprayed the introducer with silicone before hand.".

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7303289
Report Number3001845648-2018-00098
Device Sequence Number1276519
Product Code FGE
UDI-Device Identifier10827002256702
UDI-Public(01)10827002256702(17)200525(10)C1361038
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25670
Device Catalogue NumberZSS-10-3-RB
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/28/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/02/2018
Supplement Date Received by Manufacturer02/02/2018
02/02/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date03/28/2018
04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1